MAUDE Adverse Event Report: GIVEN IMAGING, INC. PILLCAM RECORDER; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING, INC. PILLCAM RECORDER; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number DR3
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient came in for an outpatient pill camera procedure on (b)(6) 2020.The patient called around 11 am and stated that his machine turned off shortly after he had a bowel movement.Manufacturer was called and they stated that the patient probably passed the pill in their bowel movement and that it is normal for the machine to shut off when the pill gets out of range (flushed) and to have them return the equipment.The information was downloaded immediately and gastroenterologist was notified.The next morning, it was noted that the machine only had 2 bars for battery even though it charged overnight.When gastroenterologist read the results on (b)(6), he said that the pill had not been passed as suspected and that the test stopped while in the pill was still in the intestines and that the test needs to be repeated.Fda safety report id# (b)(4).

Brand Name
PILLCAM RECORDER
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING, INC.
mansfield MA 02048
MDR Report Key10355717
Report NumberMW5095837
Device Sequence Number2927107
Product Code NEZ
UDI-Device Identifier07290101362951
UDI-Public(01)07290101362951
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDR3
Device Catalogue NumberFGS-0347
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR